Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 503, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 17, 2001, 8:30 PM CDT for Roger Mills County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 2001, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 17, 2001, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WUUS54 KOUN 180131 SVROKC OKC129-180200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT FRI AUG 17 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA * UNTIL 900 PM CDT * AT 830 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES WEST OF DURHAM...MOVING SOUTH-SOUTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE DURHAM AND REYDON WIND GUSTS UP TO 65 MPH ARE LIKELY AND HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. LAT...LON 3593 9987 3586 10000 3547 9998 3548 9971 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:15 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 17, 3:15 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 315 PM CDT FRI AUG 17 2001 SCATTERED SHOWERS AND THUNDERSTORMS NOW SCATTERED ACROSS OUR AREA WILL COMPLICATE THE FORECAST FOR THIS EVENING. THEY MAY REQUIRE A FEW LAST-SECOND CHANGES TO THE POPS ENUMERATED BELOW. OTHERWISE... HAVE AGAIN MADE RATHER FEW SIGNIFICANT CHANGES TO THE STATUS QUO FORECAST. THE MRF SUGGESTS THE POSSIBILITY OF SOME LESS-THAN-CLEAR WEATHER LATE NEXT WEEK... SO ELECTED TO CALL FRIDAY PARTLY CLOUDY... BUT WILL WAIT FOR SOME MORE CONSISTENCY BEFORE MAKING ANY FURTHER CONCESSIONS TO THE GENERIC CLEAR FORECAST. SINCE OUR NORTHEASTERN ZONES ARE IN A SLIGHT RISK AREA... PLAN TO MAKE SOME REFERENCE TO THAT IN THE ZONE FORECAST. TGIF. FCSTID = XXIII = CMS OKC 69 93 67 94 / 40 30 20 10 HBR 69 94 68 97 / 30 30 20 10 SPS 71 95 70 98 / 30 20 20 10 GAG 63 91 61 94 / 30 20 10 10 PNC 68 92 66 93 / 40 20 10 10 DUA 71 94 69 93 / 60 30 20 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Aug 17, 7:23 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT FRI AUG 17 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 2 SSW MINCO OK 60 MPH WIND GUST
08/17/01 GRADY MESONET REPORT
0707 PM 3 E LAMONT OK ESTIMATED 70 MPH WIND GUST
08/17/01 GRANT SPOTTER REPORT
JLocal storm report, Aug 17, 8:08 PM CDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT FRI AUG 17 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM BILLINGS OK ESTIMATED 60 MPH WIND GUST
08/17/01 NOBLE FIRE DEPT REPORT
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 29 min |
| Aug 17, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.